Is Nonlinear Drift Implied by the Short-End of the Term Structure?
AbstractNonlinear drift models of the short-rate are estimated using data on the short-end of the term structure, where the cross-sectional relation is obtained by an analytical approximation. We find that (i) nonlinear physical drift is not implied unless it is strongly affected by cross-sectional dimensions of the data; (ii) nonlinear risk-neutral drift that allows for fast mean-reversion for high rates is desirable to explain and predict observed patterns of yield spreads; and (iii) for higher-frequency data from which transitory shocks are removed, (ii) still remains valid although the nonlinearity is somewhat reduced.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Graduate School of Economics, Hitotsubashi University in its series Discussion Papers with number 2006-08.
Length: 42 p.
Date of creation: Nov 2006
Date of revision:
Short-Rate; Nonlinear Drift; Term Structure; Linear Approximation;
Other versions of this item:
- Hideyuki Takamizawa, 2008. "Is Nonlinear Drift Implied by the Short End of the Term Structure?," Review of Financial Studies, Society for Financial Studies, vol. 21(1), pages 311-346, January.
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Christiansen, Charlotte, 2010.
"Mean reversion in US and international short rates,"
The North American Journal of Economics and Finance,
Elsevier, vol. 21(3), pages 286-296, December.
- Charlotte Christiansen, 2008. "Mean Reversion in US and International Short Rates," CREATES Research Papers 2008-47, School of Economics and Management, University of Aarhus.
- Song, Zhaogang, 2011. "A martingale approach for testing diffusion models based on infinitesimal operator," Journal of Econometrics, Elsevier, vol. 162(2), pages 189-212, June.
- Mario Cerrato & Chia Chun Lo & Konstantinos Skindilias, 2011. "Adaptive continuous time Markov chain approximation model to general jump-diffusions," Working Papers 2011_16, Business School - Economics, University of Glasgow.
- Hideyuki Takamizawa, 2007. "A Simple Measure for Examining the Proxy Problem of the Short-Rate," Asia-Pacific Financial Markets, Springer, vol. 14(4), pages 341-361, December.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Koji Sakaguchi).
If references are entirely missing, you can add them using this form.